Is it imparitive to test my INR when taking Coumadin (warfarin) with history dvt/pe?

Yes.... The only way to determine whether your dose of Coumadin (warfarin) is therapeutic is to check your pt/inr regularly. You need to be on therapeutic Coumadin (warfarin) to prevent recurrence of dvt/pe.
Yes. It is the only way to tell how thin or thick your blood is on coumadin (warfarin).
Absolutely. Testing you INR is essential. Coumadin (warfarin) won't work if you INR is too low and you could be in danger of serious bleeding if it is too high.

Related Questions

My mom is on coumadin (warfarin) and lovenox but her INR is only 1.3. She recently had a stroke nd dvt. Isnt she at risk of another stroke with low INR?

Not necessarily. Effect of Lovanox is not reflected in the INR. Did she start coumadin (warfarin) recently? Both are given till INR is more than 2 or 2.5 depending on the clinical circumstances. Read more...
No. Lovenox provides anti coagulation while Coumadin (warfarin), (warfarin) which takes a long time to have a complete effect, as measured by INR, starts to work. She's not at increased risk. Make sure to look at the dietary restrictions and drug interactions with Coumadin (warfarin) which might be the reason the INR is still low. Read more...

Is it still possible to get blood clots (dvt, pe) while on warfarin? Have factor v leiden. Suffered DVT and pe 18 months ago. Inr 2.5 last check.

Warfarin. Yes, but only if the therapeutic inr range is not ideal. At 2.5 you are perfect and the risk for clots diminishes at this level. Read more...
Yes it can occur . It is very unlikely to have a DVT when on warfarin at a therapeutic level inr 2.5 , but it does happen. Usually there are multiple risk factor involved : such as factor v , plus recent DVT , plus some other risk factors, or possibly just being homozygous [ a mutation in both alleles of factor v leiden]. So it is rare but can happen . I hope this helps. Read more...
Warfarin failures. Warfarin failure syndromes while in the therapeutic range are uncommon and occur ~1-2% of patients per year. They are less likely due to thrombophilic conditions and more due to highly inflammatory or thrombogenic conditions such as cancer or anti phospholipid syndrome. There are new oral anticoagulants such as rivaroxaban and dabigatran that are FDA approved for VTE and do not require monitoring. Read more...

After a DVT what are your INR levels suppose to be at in order to be able to come off the warfarin?

Not related. The inr is not used to come off the warfarin. Inr is a measure of the blood clotting ability and is used to monitor the effect of the warfarin. The goal is between 2 and 3. If less than 2, the warfarin effect is not enough to protect one and > 3 it causes excess bleeding risk. The duration of therapy depends on circumstances surrounding the DVT and can range from 3 months to lifetime treatment. Read more...
Time not level. As dr. Depietro said, keeping your INR beteen 2 and 3 while you take Coumadin (warfarin) is important but how long you stay on Coumadin (warfarin) depends on a number of factors that aren't determined by your inr. Read more...

I'm taking 2.5 warfarin daily for a clotting disorder. The past week have taken 2 Aleve (naproxen) daily for leg pain from a dvt, will this affect my inr?

No. But taking warfarin is not a great idea as the nsaids (including aleve) can affect the lining of the stomach and result in bleeding. I would try some tylenol (acetaminophen) or tramadol. Read more...
Unlikely. Usually well tolerated, but checking inr is not a big deal. Read more...
Possibly. It could affect your inr but by this point, any effect you might see would be stable. As dr. Wright said, checking an inr wouldn't be a bad idea. There other things to take for pain that are probably a better idea than aleve (naproxen) if you are also taking warfarin as dr. Niazi said. You should also use compression stockings, if you are not already. Read more...
Dangerous. It could cause a significant bleeding ulcer. Nsaids are not recommended while taking coumadin (warfarin). Read more...

Nov 7 acute calf DVT after ankle sprain on warfarin and physio now, can I wear 15-20 knee stockings & ride the bike? Inr 1.9 & 1.5 this week, target 2

Depends. Dvt is not a common complication after ankle sprain, so understanding your state of coagulability (i.e.- ability to clot) from your physician is important. Exercise is usually prohibited until inr is successful maintained after dvt. Please consult your physician. Read more...
DVT and exercise. You are 2.5 months on anticoagulation and the recommendation for treating calf DVT is 3 to 6 months depending on whether the DVT is provoked (has a cause) or unprovoked (spontaneous). I would recommend a follow up venous ultrasound to see the status of the clot and if it is stable or decreasing then you could certainly ride the bike. Wearing stocking can be done at any time. Read more...